Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 3, NWS Tulsa, OK

February 16, 202217 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Feb 16, 2022, 4:08 AM CST for 17 counties in Oklahoma; 4 counties in Arkansas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 4:08 AM CST (10:08 UTC)
Expired
Feb 16, 2022, 6:00 PM CST
In force
14 hr
Issued by
NWS Tulsa, OK
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2407 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS74 KTSA 161008
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
408 AM CST Wed Feb 16 2022

ARZ001-002-010-011-OKZ054>071-162100-
/O.NEW.KTSA.WI.Y.0003.220216T1008Z-220216T2100Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, and Checotah
408 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest Arkansas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
169 
WWUS74 KTSA 161632
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1032 AM CST Wed Feb 16 2022

ARZ001-002-010-011-OKZ054>071-170000-
/O.EXT.KTSA.WI.Y.0003.000000T0000Z-220217T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, and Checotah
1032 AM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest Arkansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
322 
WWUS74 KTSA 162357
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
557 PM CST Wed Feb 16 2022

ARZ001-002-010-011-OKZ054>071-170100-
/O.EXP.KTSA.WI.Y.0003.000000T0000Z-220217T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, and Checotah
557 PM CST Wed Feb 16 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have largely decreased below advisory criteria therefore 
the wind advisory will be allowed to expire at 6PM. A gust or 2
above 40mph will continue to be possible over the next hour or so
across northeast Oklahoma and the ridgetops in northwest Arkansas
and far southeast Oklahoma. Southerly winds currently gusting to 
near 35mph will continue to decrease through the overnight hours. 
Winds are expected to pick up behind the passage of the cold front
late tonight into tomorrow.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:05 AM CST, 3 minutes earlier.

Area forecast discussion, Feb 16, 4:05 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
405 AM CST Wed Feb 16 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 405 AM CST Wed Feb 16 2022

Tight gradient over the region and 925mb winds to near 50 kts
continue to result in windy conditions this morning. Gusts near 40
mph remain possible across NE OK and NW AR for much of the day,
tapering off by mid afternoon. Wind advisory will be issued to
cover. Areal coverage of light showers will gradually increase
this afternoon as warm advection ensues ahead of approaching storm
system.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 405 AM CST Wed Feb 16 2022

Bottom line upfront: A strong upper storm system will slide across
the Plains late tonight into Thursday. Severe weather potential
ramps up after midnight, followed by a transition to wintry
weather as cold air spills into the region Thursday. Potential for
a band of heavy snow and near blizzard conditions has increased to
the north and west of Tulsa, necessitating the issuance of a
Winter Storm Watch for Osage county.

Thunderstorm potential ramps up first toward the Ozarks in the
warm advection regime during the evening, and then refocuses back
west after midnight. The latest HRRR/HREF suggest that the best
severe potential will be focused in a corridor close or just south
of I-44 in tandem with the surface low tracking along the
baroclinic zone. Indications are that peak intensity will be over
SW OK, gradually weakening with northeastward extent as it heads
into a less unstable environment. Storm mode likely fairly linear
with bows surging to the northeast possible, bringing a damaging
wind and low but non-zero tornado threat on the leading edge. With
this in mind, thunder and severe probs will be focused along this
corridor.

Cold air will spill south in the wake of the surface low passage
Thursday. The latest data has shifted the surface low track
slightly southward this cycle, with a corresponding southward
shift in location of the snow band in the deformation zone of the
upper low sliding by overhead. A brief mix is expected across NE
OK and NW AR as the cold air spills in and the warm layer
gradually erodes, with a change over to snow following soon after.
Once the change over occurs, snow rates will become heavy along
the deformation zone. With winds gusting 30 to 40 mph, near
blizzard conditions are possible. With the southward shift in the
data, northern portions of Osage county near the Kansas border
could be painfully close to the big action. Therefore, a Winter
Storm Watch has been issued for Thursday. The snow will taper off
by Thursday evening as the upper system moves away.

Quiet weather is expected this upcoming weekend. A quick warmup
is forecast, likely tempered initially by snow cover near the
Kansas border. Above average temps will be the rule over the
weekend into early next week. Rain chances return by Monday as
another system lifts northeast across the region from the western
CONUS cyclonic flow. The forecast could turn pretty messy winter
weather wise for the middle to latter part of next week. Large
positive tilt upper trough in the West allows a more shallow
arctic airmass to ooze south down the Plains like spilled milk,
while lift increases over the top in a sw flow warm advection
regime ahead of ejecting trough. This could spell trouble, but
these details will continue to be refined in the coming days.

Lacy

&&

.AVIATION...
(06Z TAFS)
Issued at 1016 PM CST Tue Feb 15 2022

Gusty winds will continue overnight and through the day tomorrow
beneath strong low level jet. Stratus is advancing quickly
northward and will overspread the terminals overnight into the
early morning hours. Low VFR ceilings will lower further into MVFR
levels which are likely to persist through much of the forecast
period for most sites. Winds may decrease slightly around sunset
with ceilings trending lower especially SE OK into west central
AR. Scattered light showers will develop by evening with minimal
aviation impact. Widespread showers and storms are more likely
just beyond this forecast valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  40  45  18 /  10 100  70   0
FSM   68  59  60  19 /  50  90  70   0
MLC   68  54  57  19 /  30  90  40   0
BVO   71  32  33  11 /  10 100  80   0
FYV   65  55  56  14 /  40  90  80   0
BYV   65  55  56  17 /  30  90  90   0
MKO   67  51  54  18 /  30 100  60   0
MIO   65  37  41  15 /  30 100  90   0
F10   70  46  51  19 /  10 100  50   0
HHW   68  60  61  23 /  60  90  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Watch from Thursday morning through Thursday
     afternoon for OKZ054.

AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...07
Hazardous weather outlook, Feb 15, 8:57 PM CST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
857 PM CST Tue Feb 15 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
857 PM CST Tue Feb 15 2022

...IMPACTFUL WEATHER EXPECTED WEDNESDAY NIGHT INTO THURSDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
    AREA... Eastern Oklahoma and northwestern Arkansas.
    ONSET... Ongoing.

FIRE WEATHER DANGER.
    RISK...Limited to locally Elevated.
    AREA... Eastern Oklahoma and northwestern Arkansas.
    ONSET... Ongoing.

DISCUSSION...
Fire weather conditions are slowly improving as moisture continues
to move into the area and relative humidity values creep up. South
winds have decreased some but will continue to gust between 25
and 35 miles per hour through the remainder of the night. Despite
humidity being on the increase, with warm conditions expected
through the night and dry vegetation, the aforementioned wind
gusts may continue to be problematic for any fire fighting efforts
tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Winter Weather Potential...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorm potential increases Wednesday night ahead of a storm
system and cold front and ends Thursday morning. There is a
limited to near elevated risk of severe storms. Large hail and
damaging winds are the main threats. There is a low, but non-zero,
threat of a tornado mainly along and south of I-40. Locally heavy
rainfall is possible with the storms. The river and areal flood
threat will be limited by the recent drought conditions.

As colder temperatures filter into the region behind the cold
front, a band of moderate to heavy wintry precipitation, starting
off as a mix and then quickly changing to snow, is forecast to
affect portions of northeast Oklahoma on Thursday, mainly
northwest of interstate 44, as the storm system moves overhead.
At this time, snow accumulation potential will be highest
northwest of I-44 and closer to the Kansas borders where 1 to 2
inches is currently possible with an inch or less expected closer
to interstate 44 in northeast Oklahoma and far northwestern
Arkansas. Some travel impact and disruption to daily life is
possible. The snow will exit the region by Thursday night.

Temperatures look to warm quickly by Friday with warm weather
continuing through the weekend. Strong south winds and warmer
temperatures will return by the first part of next week, once
again raising fire weather concerns. These fire concerns could be
short lived as another system moves into the area bringing another
chance at precipitation as early as Monday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Considerable uncertainty remains within the forecast time frame
of Wednesday night into Thursday especially when it comes to the
wintry side of this system. Continue to monitor the forecasts for
the most up to date information.

weather.gov/tulsa contains additional information.

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:11 AM CSTWinter Storm WatchTSA12 hr
Feb 16, 2:53 PM CSTWinter Storm WarningTSA23 hr
Feb 16, 2:53 PM CSTWinter Weather AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more23 hr

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.